Mississippi, 2006

Tornado and Hail in Mississippi, March 9, 2006

March 9, 2006 · NWS MEG · 15 events in 11 counties and zones

12 thunderstorm wind, 1 strong wind, 1 tornado, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$900,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 9, 10:06 AM CST, 34 minutes earlier.

Area forecast discussion, Mar 9, 10:06 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 AM CST THU MAR 9 2006

.DISCUSSION...

SEVERE WEATHER IS ONGOING ACROSS THE NRN PART OF THE CWA. A LARGER
AREA OF THUNDERSTORMS OVER AR WILL MOVE EWD ACROSS THE CWA THROUGH
LATE MORNING AND AFTERNOON. MODEL SHEAR AND INSTABILITY PROFILES
INDICATE THE SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH AT LEAST
THE DAYLIGHT HOURS. THE SEVERE WEATHER THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

A STRENGTHENING SFC LOW OVER THE ARKLATEX REGION WILL TRACK NEWD
INTO SE MO BY EARLY AFTERNOON AND INTO ILLINOIS BY EARLY EVENING.
THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS
AFTERNOON THROUGH EARLY EVENING. A DEEP 500MB SHORTWAVE WILL SWING
THROUGH THE CWA THIS EVENING. ALL OF THESE FEATURES ARE KEY PLAYERS
WITH THIS SEVERE WEATHER EPISODE COMBINING WITH SOLAR HEATING. A
TIGHT PRESSURE GRADIENT FROM THE DEEPENING LOW WILL PROVIDE A
STRONG SOUTH WIND THROUGH THE DAY. A WIND ADVISORY HAS BEEN ISSUED.

MORE THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT WITH A WARM FRONT. ANY
SHOWERS OR THUNDERSTORMS WHICH OCCUR OVER THE WEEKEND WILL COME FROM
WEAK SHORTWAVES FROM THE SOUTHWEST. THE NEXT COLD FRONT WILL MOVE
THROUGH MONDAY AFTERNOON AND EVENING PROVIDING ANOTHER ENHANCED
CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER AND DRIER WEATHER WILL
FOLLOW THAT FRONT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ALCORN-
     BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

SWC
Hazardous weather outlook, Mar 9, 9:12 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
912 AM CST THU MAR 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
912 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH TODAY. A STRONG AREA OF SURFACE LOW PRESSURE ALONG WITH
A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY TODAY. AN AREA OF SEVERE THUNDERSTORMS HAS
ALREADY AFFECTED PORTIONS OF THE MIDSOUTH NORTH OF MEMPHIS WHILE
MORE THUNDERSTORMS ARE OCCURRING OVER ARKANSAS. THE THUNDERSTORMS
OVER ARKANSAS WILL PUSH ACROSS THE MIDSOUTH THROUGH THE DAY. THE
PRIMARY SEVERE WEATHER THREATS TODAY ARE DAMAGING WINDS IN EXCESS OF
70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO
POSSIBLE IN THUNDERSTORMS. THE MOST LIKELY TIME PERIOD FOR SEVERE
WEATHER IS FROM NOW THROUGH 7 PM.

IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTH WINDS WELL
AWAY FROM THE THUNDERSTORMS WILL BE SUSTAINED OVER 25 MPH AT TIMES
WITH GUSTS OVER 40 MPH. A WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT
OFFICIALS...PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS.

SWC

In the hours before

Local storm report, Mar 9, 7:58 AM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
758 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
            ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

&&

DSV
Local storm report, Mar 9, 8:12 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
812 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     HOXIE                   36.04N 90.98W
03/09/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
            SIGNS ON 63RD IN HOXIE.

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
            ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

&&

JRA
Local storm report, Mar 9, 8:56 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
856 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     HOXIE                   36.04N 90.98W
03/09/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
            SIGNS ON 63RD IN HOXIE.

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

0115 AM     TSTM WND DMG     CAMPBELL                36.49N 90.07W
03/09/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0125 AM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2006  E50 MPH          DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
            ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

0815 AM     TSTM WND DMG     LEACHVILLE              35.92N 90.26W
03/09/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SHED AND HOME DAMAGED IN LEACHVILLE

0840 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  E50 MPH          PEMISCOT           MO   BROADCAST MEDIA

&&

JRA
Local storm report, Mar 9, 9:08 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
908 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
            ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

0815 AM     TSTM WND DMG     LEACHVILLE              35.92N 90.26W
03/09/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SHED AND HOME DAMAGED IN LEACHVILLE

0840 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  E50 MPH          PEMISCOT           MO   BROADCAST MEDIA

0851 AM     HAIL             RIDGELY                 36.26N 89.48W
03/09/2006  M0.50 INCH       LAKE               TN   TRAINED SPOTTER

            AT WATER TREATMENT PLANT

&&

DSV
Special weather statement, Mar 9, 9:28 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CST THU MAR 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091600-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
928 AM CST THU MAR 9 2006

...MORE SEVERE WEATHER IS EXPECTED ACROSS THE MIDSOUTH TODAY...

SEVERE THUNDERSTORMS HAVE ALREADY AFFECTED PORTIONS OF THE MIDSOUTH
TODAY. MORE THUNDERSTORMS OVER ARKANSAS WILL PUSH THROUGH THE AREA
FROM LATE THIS MORNING THROUGH THE AFTERNOON. REFER TO THE LATEST
WATCHES...WARNINGS...SHORT TERM FORECASTS...AND HAZARDOUS WEATHER
OUTLOOKS FOR MORE DETAILS.

SWC
Local storm report, Mar 9, 9:46 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
946 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     HOXIE                   36.04N 90.98W
03/09/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
            SIGNS ON 63RD IN HOXIE.

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

0115 AM     TSTM WND DMG     CAMPBELL                36.49N 90.07W
03/09/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0125 AM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2006  E50 MPH          DUNKLIN            MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

0702 AM     TSTM WND DMG     FAIR OAKS               35.23N 91.03W
03/09/2006                   CROSS              AR   TRAINED SPOTTER

            TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
            JUNCTION...GUSTS E70 MPH IN FAIR OAKS

0705 AM     TSTM WND DMG     4 NE FAIR OAKS          35.27N 90.98W
03/09/2006                   CROSS              AR   AMATEUR RADIO

            1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
            ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN

0730 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  M67 MPH          PEMISCOT           MO   BROADCAST MEDIA

            SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
            RADIO STATION

0815 AM     TSTM WND DMG     LEACHVILLE              35.92N 90.26W
03/09/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SHED AND HOME DAMAGED IN LEACHVILLE

0840 AM     TSTM WND GST     CARUTHERSVILLE          36.18N 89.67W
03/09/2006  E50 MPH          PEMISCOT           MO   BROADCAST MEDIA

0851 AM     HAIL             RIDGELY                 36.26N 89.48W
03/09/2006  M0.50 INCH       LAKE               TN   TRAINED SPOTTER

            AT WATER TREATMENT PLANT

&&

DSV

The radar

The Memphis radar (KNQA), 141 km away, was scanning. The volume nearest the first event began at 18:21 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 1 strong wind, 1 tornado, 1 hail. Local standard time, as filed.

Strong Wind, Coahoma

When
March 9, 10:40 AM CST to 10:55 AM CST
Where
Coahoma forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
34.229, -90.603 (the zone’s center; the record gives no point)

Several vacant buildings were knocked down when high winds moved through Clarksdale.

Thunderstorm Wind, Coahoma

When
March 9, 12:20 PM CST to 12:25 PM CST
Where
Coahoma County, Clarksdale
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
34.200, -90.583

Some power lines were knocked down.

Thunderstorm Wind, Tunica

When
March 9, 12:35 PM CST to 12:40 PM CST
Where
Tunica County, Tunica
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
34.683, -90.383

Several trees were blown down.

Thunderstorm Wind, Quitman

When
March 9, 12:45 PM CST to 12:50 PM CST
Where
Quitman County, Crowder
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.183, -90.133

Two mobile homes were overturned.

Thunderstorm Wind, Tallahatchie

When
March 9, 12:45 PM CST to 12:50 PM CST
Where
Tallahatchie County, Charleston
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.000, -90.050

A mobile home had its roof tossed 150 yards away. Several trees were blown down.

Tornado, Panola

When
March 9, 1:00 PM CST to 1:05 PM CST
Where
Panola County, 1 mi SW of Sardis
Rating
F1
Path length
1 mi
Path width
200 yd
Property damage
$500,000
Reported by
NWS STORM SURVEY
Coordinates
34.417, -89.933

The tornado touched down near downtown Sardis and moved northeast. Five homes were totally destroyed. Several businesses and fifteen other homes were damaged. Many trees and power lines were knocked down.

Thunderstorm Wind, Lafayette

When
March 9, 1:18 PM CST to 1:35 PM CST
Where
Lafayette County, Oxford
Measured
60 kt (69 mph) estimated gust
Property damage
$150,000
Reported by
TRAINED SPOTTER
Coordinates
34.367, -89.517

Several businesses were damaged. About a half dozen homes sustained significant damage. One family was trapped in their mobile home. Numerous trees were blown down.

Thunderstorm Wind, Tippah

When
March 9, 2:00 PM CST to 2:05 PM CST
Where
Tippah County, 6 mi W of Ripley
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
34.733, -89.050

A couple of barns were destroyed. One house had roof and shingle damage. Some trees and power lines were blown down.

Thunderstorm Wind, Union

When
March 9, 2:10 PM CST to 2:15 PM CST
Where
Union County, New Albany
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
34.500, -89.000

Numerous trees and power lines were knocked down.

Thunderstorm Wind, Alcorn

When
March 9, 2:20 PM CST to 2:25 PM CST
Where
Alcorn County, Corinth
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
34.933, -88.517

A big shed was blown over. Some stakes were driven into a shop roof. A steeple of the Farmington Baptist Church was toppled. Part of a roof of a house was blown off. Numerous large tree limbs and power poles were blown down.

Thunderstorm Wind, Tippah

When
March 9, 2:20 PM CST to 2:25 PM CST
Where
Tippah County, Ripley
Measured
60 kt (69 mph) estimated gust
Property damage
$60,000
Reported by
LAW ENFORCEMENT
Coordinates
34.733, -88.950

A bunk house on a cattle ranch was moved 20 feet off its foundation and the trusses and roof were blown off and scattered. A mobile home was also blown over. Some trees and power lines were knocked down.

Hail, Alcorn

When
March 9, 2:28 PM CST to 2:35 PM CST
Where
Alcorn County, Corinth
Measured
0.88 in hail
Property damage
$50
Reported by
LAW ENFORCEMENT
Coordinates
34.933, -88.517

Thunderstorm Wind, Lee

When
March 9, 2:30 PM CST to 2:35 PM CST
Where
Lee County, 4 mi E of Saltillo
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -88.617

Several trees and power lines were blown down.

Thunderstorm Wind, Tallahatchie

When
March 9, 2:30 PM CST to 2:35 PM CST
Where
Tallahatchie County, Brazil
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
34.033, -90.283

One mobile home was damaged. Numerous trees were knocked down.

Thunderstorm Wind, Monroe

When
March 9, 2:40 PM CST to 2:50 PM CST
Where
Monroe County, 2 mi ESE of Aberdeen
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
33.800, -88.517

A carport was destroyed. A portion of Spencers Furniture Store's marquee was blown down damaging four vehicles. Over 100 trees and some power lines were blown down.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyThe tornado archive for Mississippi, 2006Warnings in Mississippi, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496522, 5496511, 5496508, 5496509, 5496510, 5496512, 5496513, 5496514, 5496515, 5496516, 5496517, 5496518, 5496519, 5496521, 5496520.